Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
neo16

Dermatologist Suggested Accutane

Recommended Posts

I have often visited this site and have finally decided to create an account. Quick background, I am a 30 year old male that has been battling acne since I was in high school, but in the last 5 years or so it has gotten to the point were I just want it gone. I mainly have cystic acne on the forehead and blackheads on my nose. For the last 2 years I have been seeing a dermatologist who has started me off on the usual topical treatments that involved Triaz wash clothes in the morning with Duac following it. Then at night I do Cetaphil with Differin. The doctor then also had me take Solodyn at different prescription levels. Currently I am at 115 mg.

Over the last 2 years that regiment has only changed by the strength of the Solodyn with little success. Just recently my doctor suggested Accutane as the next step. They gave me some information on it, primarily about the Ipledge program. I am hesitant on Accutane as I have heard some not so good stories.

I am to the point where I am tired of having to deal with this stuff everyday, especially since when they do flare up, they stay around for a while. I am going to attempt to include a picture of the type of acne I am dealing with now. It is hard to tell in the picture, but I have a bunch of acne underneath the skin that you can see upclose that is about to pop through and become something possibly cystic. I definitely don't have severe acne, but I am seriously contemplating Accutane since I have tried everything else with no results and especially since my doctor has suggested it, I mean she is a doctor and she does know best, right?

My main concerns with taking Accutane is the initial breakouts which will make it worse for a certain time period, hair loss and muscle aches. Are all of these common for people that take it? Do these effects take place after you are done with it or do you go back to normal, like before you started to take it?

Another part of me just says to go ahead and try it as you won't know how it will work on you till you try, you know? If anyone has any thoughts or opinions or can answer any of my questions, I would appreciate it. I apologize for the long post. Thanks.

post-165210-0-83978800-1325728012_thumb.

post-165210-0-83978800-1325728012_thumb.

Share this post


Link to post
Share on other sites

Just do it! Lol...

When my breakouts got worse I wish I wouldn't of prolonged the decision. I was nervous too.

And I guess I am one of the people who doesnt have any of the side effects aside from semi-dry lips and skin, which both are easily manageable.

Good luck with your decision.. :)

Share this post


Link to post
Share on other sites

Neo, as someone who has taken Accutane three times and have developed health problems from it, i would say to do your research first. Accutane is not the end all and be all that people make it out to be ( hence why so many people have to do multiple courses). It is a chemical that is foreign to our bodies and it has the ability to help or hinder. I am in no position to say don't do it as it helped me achieve clear skin over the years but just make sure its worth it to you and a LAST RESORT.

Good Luck with your decision.

Share this post


Link to post
Share on other sites

Your acne does not look bad enough for accutane IMO. In fact, you look pretty clear in that pic. This is a really harsh drug of last resort- and even then, having acne is probably better than dealing with health problems for the rest of your life. It doesn't happen to everyone that's true, but it's a lottery.

Have you tried making changes to your diet?

Share this post


Link to post
Share on other sites

I don't think you are a good candidate... It's a very personal decision however.

I am on Accutane now, however I have severe acne... Even with the severe acne I often I wonder if it's all worth it.

Share this post


Link to post
Share on other sites

Thanks for everyone's response. I agree with you Danipaskor and Akko, I don't think I am the ideal candidate for it. As far as changes I recently made, I am starting to take Zinc pills everyday, as I heard that helps with acne, is this true? I also am trying to cut back on my sugar intake, if possible.

In the end I would just like to keep my acne on my forehead in check and get rid of my blackheads all around my nose. Any ideas for the blackheads?

Share this post


Link to post
Share on other sites

I can sympathize with you fully. I am 27 now and have had acne since I was like 13. It was never horrible, but the older I got the more and more it bothered me. My forehead was pretty similar to yours, probably a bit worse.

And I also disagree with others who say you should be happy with your skin being "pretty clear." Were not in high school any more, and acne is fairly uncommon in men in their late 20's/early 30's and older. And its pretty dissapointing to be putting in a lot of effort with 2-3 topical meds a day, along with oral antibiotics and only getting so-so results. My skin was much improved with topicals and antibiotics, but every day I got to walk around and see that my skin was still worse than 95% of my peers. Why should or would i settle for results like that when there are still options out there?

I didnt! And thats why I started accutane 2 months ago.

My main concerns with taking Accutane is the initial breakouts which will make it worse for a certain time period, hair loss and muscle aches. Are all of these common for people that take it? Do these effects take place after you are done with it or do you go back to normal, like before you started to take it?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×